Clin Pain.  2020 Dec;19(2):106-110. 10.35827/cp.2020.19.2.106.

Radiation Recall Myositis during Gemcitabine Chemotherapy

Affiliations
  • 1Department of Physical and Rehabilitation Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine,Seoul, Korea
  • 2Department of Rehabilitation Medicine, National Rehabilitation Center, Seoul, Korea

Abstract

Radiation recall is an uncommon phenomenon in which administration of a chemotherapy or another systemic agent induces an acute inflammatory reaction in previously irradiated tissues, often weeks to years after completion of radiotherapy. Gemcitabine can induce an inflammatory reaction within an area of prior radiation. Radiation recall is known to medical oncologists, however only few cases have been reported in Korean journals, therefore physiatrist who diagnose and treat the treatment-related physical impairments of cancer patients must know about it. We emphasize the importance of knowledge of this phenomenon when considering the differential diagnosis of painful limb edema in a patient who has received cancer treatment.

Keyword

Radiation recall reaction; Myositis; Gemcitabine
Full Text Links
  • CP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error